Alert archive / Iowa / High Wind Warnings in 2019
High Wind Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this high wind warning at Apr 11, 2019, 4:33 AM CDT for 18 counties in Iowa. It took effect at Apr 11, 2019, 7:00 AM CDT. It was in force for 6 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2019, 4:33 AM CDT (09:33 UTC)
- In effect from
- Apr 11, 2019, 7:00 AM CDT
- Expired
- Apr 11, 2019, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Boone County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 114 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:48 AM CDT | HIGH SUST WINDS 45 | 3 Sw Webster City, IA | |
| Apr 11, 7:55 AM CDT | HIGH SUST WINDS 45 | 4 S Iowa Falls, IA | |
| Apr 11, 7:55 AM CDT | NON-TSTM WND DMG | Dayton, IA | TWITTER PHOTO OF A DOWNED TREE ASSOCIATED WITH THE MORNING WIND. TIME ESTIMATED FROM 58 MPH WIND GUST OBSERVATION AT WEBSTER CITY. |
| Apr 11, 7:57 AM CDT | NON-TSTM WND GST 60 | 1 Wnw Clarion, IA | |
| Apr 11, 7:58 AM CDT | NON-TSTM WND GST 63 | 3 Nw Fort Dodge, IA | |
| Apr 11, 8:10 AM CDT | NON-TSTM WND GST 58 | 3 Sw Webster City, IA | |
| Apr 11, 8:11 AM CDT | HIGH SUST WINDS 46 | 3 Wsw Webster City, IA | |
| Apr 11, 8:15 AM CDT | HIGH SUST WINDS 46 | 2 Wnw Clarion, IA | |
| Apr 11, 8:17 AM CDT | NON-TSTM WND GST 60 | 2 Wnw Clarion, IA | |
| Apr 11, 8:30 AM CDT | NON-TSTM WND DMG | Lake Mills, IA | KAAL-TV VIEWER SHARED PICTURE OF CASEYS GAS STATION OVERHANG SHELTER BLOWN OVER. TIME ESTIMATED BASED ON PEAK WIND GUSTS A MCW. FOREST CITY AWOS DID NOT PROVIDE REPORTS DURING LIKELY TIME. |
| Apr 11, 8:46 AM CDT | NON-TSTM WND DMG | 1 Nw Latimer, IA | SEMI TRUCK BLOWN ON NB INTERSTATE 35. BOTH LANES BLOCKED. |
| Apr 11, 8:52 AM CDT | NON-TSTM WND DMG | 2 Ene Hanlontown, IA | SEMI TRUCK BLOWN OVER NB INTESTATE 35 AT MM 204. |
| Apr 11, 8:53 AM CDT | NON-TSTM WND GST 59 | 3 Ne Clear Lake, IA | |
| Apr 11, 9:53 AM CDT | NON-TSTM WND GST 63 | 3 Ne Clear Lake, IA | |
| Apr 11, 10:28 AM CDT | NON-TSTM WND GST 60 | 2 Ne Clear Lake, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WWUS73 KDMX 110933 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 433 AM CDT Thu Apr 11 2019 ...Strong Winds Today... .Strong winds will persist across much of Iowa today, and actually strengthen further in parts of northern Iowa later this morning. Winds will be mostly from the east, amplifying travel impacts on north-south oriented roads such as Interstate 35, then eventually turn toward southeast to south this afternoon and remain gusty into the early evening hours. IAZ004>007-015>017-023>026-034>037-045>047-111745- /O.NEW.KDMX.HW.W.0001.190411T1200Z-190411T1800Z/ /O.EXT.KDMX.WI.Y.0007.000000T0000Z-190411T1200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Calhoun-Webster-Hamilton- Hardin-Carroll-Greene-Boone- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Carroll, Jefferson, and Boone 433 AM CDT Thu Apr 11 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The National Weather Service in Des Moines has issued a High Wind Warning, which is in effect from 7 AM CDT this morning until 1 PM CDT this afternoon. * TIMING...Strong winds will persist through today, with the strongest winds and highest gusts coming from mid-morning through midday. * Winds...Easterly winds of 25 to 35 mph, with gusts in excess of 45 mph, increasing to 30 to 40 mph with gusts to around 60 mph at times, then turning toward southeast and slowly diminishing this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Loose outdoor objects may be blown around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IAZ044-111745- /O.EXT.KDMX.WI.Y.0007.000000T0000Z-190411T1800Z/ Crawford- Including the city of Denison 433 AM CDT Thu Apr 11 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...Easterly winds of 25 to 35 mph, with gusts in excess of 45 mph, turning toward south this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Loose outdoor objects may be blown around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ048>050-057>062-070>075-081>086-111745- /O.CON.KDMX.WI.Y.0007.000000T0000Z-190412T0000Z/ Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek- Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello- Including the cities of Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, and Ottumwa 433 AM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...Easterly winds of 25 to 35 mph, with gusts in excess of 45 mph, turning toward southeast this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Loose outdoor objects may be blown around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ027-028-033-038-039-111745- /O.CON.KDMX.WI.Y.0007.000000T0000Z-190411T1800Z/ Butler-Bremer-Sac-Grundy-Black Hawk- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 433 AM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...Easterly winds of 25 to 35 mph, with gusts in excess of 45 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Loose outdoor objects may be blown around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ092>097-111745- /O.CON.KDMX.WI.Y.0007.190411T1500Z-190412T0000Z/ Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 433 AM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...Late this morning through this afternoon and into the evening. * WINDS...Easterly winds of 25 to 35 mph, with gusts in excess of 45 mph, turning toward south by the afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Loose outdoor objects may be blown around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
271 WWUS73 KDMX 111751 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1251 PM CDT Thu Apr 11 2019 ...Strong Winds Continue This Afternoon... .The potent winds are expected to persist over central to southeast Iowa through the afternoon hours today. Many reports of tree damage, power lines down, and even semi trucks blown over and these issues look to continue to be possible with the strong winds. IAZ004>007-015>017-023>026-034>037-045>047-111900- /O.EXP.KDMX.HW.W.0001.000000T0000Z-190411T1800Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Calhoun-Webster-Hamilton- Hardin-Carroll-Greene-Boone- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Carroll, Jefferson, and Boone 1251 PM CDT Thu Apr 11 2019 ...HIGH WIND WARNING WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... The very strong wind gusts of 50 to 60 mph are not longer anticipated. However, breezy conditions are still possible through the afternoon hours. $$ IAZ033-044-111900- /O.EXP.KDMX.WI.Y.0007.000000T0000Z-190411T1800Z/ Sac-Crawford- Including the cities of Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, and Denison 1251 PM CDT Thu Apr 11 2019 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... The strong and gusty winds look to gradually subside through the afternoon hours. $$ IAZ027-028-038-039-120000- /O.EXT.KDMX.WI.Y.0007.000000T0000Z-190412T0000Z/ Butler-Bremer-Grundy-Black Hawk- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 1251 PM CDT Thu Apr 11 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...Easterly winds of 30 to 35 mph, with gusts in excess of 45 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. There have been several reports of semi trucks blown over from the gusty winds and this remains a concern through the afternoon hours. Please use extra caution and slow down. Loose outdoor objects may be blown around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ048>050-057>062-070>075-081>086-092>097-120000- /O.CON.KDMX.WI.Y.0007.000000T0000Z-190412T0000Z/ Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek- Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1251 PM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...Easterly winds of 30 to 35 mph, with gusts in excess of 45 mph, turning toward southeast this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. There have been several reports of semi trucks blown over from the gusty winds and this remains a concern through the afternoon hours. Please use extra caution and slow down. Loose outdoor objects may be blown around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KLP
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this high wind warning went out at Apr 11, 12:14 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 11, 12:14 AM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1214 AM CDT Thu Apr 11 2019 .DISCUSSION.../Tonight through Wednesday/ Issued at 337 PM CDT Wed Apr 10 2019 Focus will be on the next 24 to 36 hours with the impending large storm system to impact Iowa continuing tonight through the end of the week. Continue to see cooler temperatures than previously expected along the far northern border and warm temperatures into the south this afternoon. The cooler thermal profile is going to lead to some issues overnight as precipitation now expected to potentially be more of a rain/fzra mix in the far northwest around the Estherville area, with the remainder of the forecast area warm enough at the surface for just rain showers and thunderstorms. Limited icing expected on the roads this evening in the far northwest, with elevated surfaces being mostly impacted from the icing potential. Although with some icing still possible will issue a winter weather advisory for Emmet County tonight. Otherwise remainder of the forecast area to see rain with no icing potential. Limited icing even in Emmet County after 06z with temperatures slowly warming some toward morning as warmer air moves in. Winds to remain strong overnight and will continue the wind advisory across much of the forecast area. Thunderstorm potential to increase tonight as the surface low lifts northeastward into northeastern KS and far NW MO late tonight. Another vort max to lift through eastern NE/western IA this evening into late tonight, which should allow some storms to fire in eastern NE this evening and lift through western/northern portions of the forecast area late tonight. While storms will remain elevated, there will be enough elevated CAPE and cool thermal profiles that some severe hail potential remains in place. Otherwise precipitation to move through Thursday morning with gusty winds continuing. Focus then shifts to the warm front lifting north through the forecast area Thursday and the attendant dryline lifting northward and overtaking the warm front toward the afternoon hours. As the low lifts northeastward toward the Omaha area by mid- day and then into NW Iowa by late afternoon/early evening the warm front will lift through southern/central Iowa and be in the vicinity of I-80 to Hwy 30 from 18z to 21z Thursday. Some clearing will be possible with the dry slot lifting into the south central and central Iowa through the afternoon. As this lifts north, storms could fire on the nose of the dry slot and in the vicinity of the surface warm front. Winds north of the front to be out of the east and strong southerly winds south of the front. This will provide strong low level shear and also have strong deep layer shear in place around 60+kts aloft. O-3km CAPE and SRH potential increasing to around 150-200 J/Kg and 200-400 m2/s2 respectively in vicinity of the boundary. With some clearing could also have MUCAPE values in the 500-1000 J/kg range. This will represent a conditional threat, but the potential for strong to severe storms is apparent along the boundary through the afternoon hours Thursday. Shear profile and hodographs suggest a small window for low-topped supercell tornadoes. Any activity will also present a threat of severe wind gusts given the strong flow aloft with 850mb winds in the 50-60kt range. Therefore have increased pops in the far east through the afternoon hours and also started messaging this potential. Still somewhat conditional given the Marginal threat for severe weather from SPC. The main threat area will be through the afternoon along and east of I-35 and along and south of Hwy 20 roughly. Into Thursday evening, some precipitation potential still exists with thunder potential waning through the overnight as colder air moves in. Therefore expect some snow to mix in on the backside with some very light accumulations less than an inch possible in the far northwest. Little or no accumulations elsewhere. Only other change in the near term was to extend the wind advisory across the south and through Thursday afternoon with mixing in the dry slot. Little changes in the extended from the previous forecast with colder conditions remaining Friday and some small chances for precipitation Saturday night into Sunday and again toward the middle of next week. Temperatures to remain cooler into the weekend and moderate into next week. && .AVIATION.../For the 06Z TAFS through 06Z Thursday night/ Issued at 1213 AM CDT Thu Apr 11 2019 No major changes with wind, remaining convection through 08-10z north and redevelopment taking place over the south by 10-12z along occluded frontal zone. Still a threat for low topped supercells mainly east sites near or just east of KDSM along with KALO and KOTM. Strong easterly winds tonight/tomorrow nearing 45kt gusts at times with winds becoming south/southwest aft 19-20z south as dry slot and subsidence increases threat for downward momentum transport. Cigs will be low and IFR/MVFR then south of the occluded front rise to MVFR/VFR. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for IAZ044>050-057>062- 070>075-081>086. Wind Advisory until 1 PM CDT this afternoon for IAZ004>007- 015>017-023>028-033>039. Winter Weather Advisory until 7 AM CDT this morning for IAZ004. Wind Advisory from 10 AM this morning to 7 PM CDT this evening for IAZ092>097. && DISCUSSION...Beerends AVIATION...REV
Hazardous weather outlook, Apr 10, 4:12 PM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 412 PM CDT Wed Apr 10 2019 IAZ005>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-112115- Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-Pocahontas- Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-Webster- Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-Boone- Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek- Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello- 412 PM CDT Wed Apr 10 2019 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight River Flood Warnings remain in effect and Watches have been issued for portions of the upper Des Moines River basin and the Cedar River basin. A Wind Advisory is in effect this afternoon through much of Thursday. Thunderstorms are expected this evening through tonight, especially west of Interstate 35. A few storms may be strong to severe, with hail the main threat. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms will be possible during the afternoon primarily in south-central and eastern areas, with primary threats of a few tornadoes and damaging winds. River Flood Warnings remain in effect and Watches have been issued for portions of the upper Des Moines River basin and the Cedar River basin. A Wind Advisory is in effect through Thursday afternoon. Strong non-thunderstorm winds will into Friday as well. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Rainfall reports will be appreciated. IAZ004-112115- Emmet- 412 PM CDT Wed Apr 10 2019 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight River Flood Warnings remain in effect and Watches have been issued for portions of the upper Des Moines River basin. A Wind Advisory is in effect this afternoon through much of Thursday. Thunderstorms are expected this evening through tonight, especially west of Interstate 35. A few storms may be strong to severe, with hail the main threat. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorms are expected this evening through tonight. A few storms may be strong, with hail the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday River Flood Warnings remain in effect and Watches have been issued for portions of the upper Des Moines River basin. A Wind Advisory is in effect through Thursday afternoon. Strong non-thunderstorm winds will into Friday as well. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Rainfall reports will be appreciated. IAZ092>097-112115- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 412 PM CDT Wed Apr 10 2019 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Thunderstorms are expected this evening through tonight, especially west of Interstate 35. A few storms may be strong to severe, with hail the main threat. Winds of 20 to 30 mph, with gusts to 35 mph will continue this evening and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms will be possible during the afternoon, with primary threats of a few tornadoes and damaging winds. A Wind Advisory is in effect Thursday mid-morning and through the afternoon. Strong non- thunderstorm winds will into Friday as well. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed, however, there is a chance spotter activation will be needed Wednesday afternoon and evening southwest and west. CURTIS
In the hours before
Local storm report, Apr 10, 11:21 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1121 PM CDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL GARNER 43.10N 93.60W
04/10/2019 M1.00 INCH HANCOCK IA TRAINED SPOTTER
&&
RDLocal storm report, Apr 10, 11:35 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST LEWIS 41.30N 95.09W
04/10/2019 E60 MPH CASS IA TRAINED SPOTTER
&&
RDThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:33 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 42 min |
| Apr 11, 12:04 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 41 min |
Nearby
High Wind Warnings in Iowa, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.